zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Global stability and Hopf bifurcation for Gause-type predator-prey system. (English) Zbl 1248.34125
Summary: A class of three-dimensional Gause-type predator-prey models is considered. Firstly, local stability of the equilibrium indicating the extinction of top-predator is obtained. Secondly, we analyze the stability of the coexisting equilibrium of the predator-prey system with time delay when the predator catches the prey of pregnancy or with growth time. The delay can lead to periodic solutions, which is consistent with the law of growth for birds and some mammals. Further, an explicit formula is given which determines the stability of the bifurcating periodic solutions theoretically and the existence of periodic solutions is displayed by numerical simulations.

34K60Qualitative investigation and simulation of models
92D25Population dynamics (general)
34C60Qualitative investigation and simulation of models (ODE)
34K18Bifurcation theory of functional differential equations
34K13Periodic solutions of functional differential equations
Full Text: DOI
[1] H. I. Freedman, Deterministic Mathematical Models in Population Ecology, vol. 57, Marcel Dekker, New York, NY, USA, 1980. · Zbl 0539.03004
[2] N.G. Hairston, F. E. Smith, and L. B. Slobodkin, “Community structure, population control and competition,” The American Naturalist, vol. 94, pp. 421-425, 1960.
[3] G. J. Butler, S. B. Hsu, and P. Waltman, “Coexistence of competing predators in a chemostat,” Journal of Mathematical Biology, vol. 17, no. 2, pp. 133-151, 1983. · Zbl 0508.92019 · doi:10.1007/BF00305755
[4] K. S. Chêng, S. B. Hsu, and S. S. Lin, “Some results on global stability of a predator-prey system,” Journal of Mathematical Biology, vol. 12, no. 1, pp. 115-126, 1981. · Zbl 0464.92021 · doi:10.1007/BF00275207
[5] H. I. Freedman and P. Waltman, “Mathematical analysis of some three-species food-chain models,” Mathematical Biosciences, vol. 33, no. 3-4, pp. 257-276, 1977. · Zbl 0363.92022 · doi:10.1016/0025-5564(77)90142-0
[6] A. Hastings and T. Powell, “Chaos in a three-species food chain,” Ecology, vol. 72, no. 3, pp. 896-903, 1991.
[7] A. Klebanoff and A. Hastings, “Chaos in three-species food chains,” Journal of Mathematical Biology, vol. 32, no. 5, pp. 427-451, 1994. · Zbl 0823.92030 · doi:10.1007/BF00160167
[8] Z. Luo, “Optimal control for a predator-prey system with age-dependent,” International Journal of Biomathematics, vol. 2, no. 1, pp. 45-59, 2009. · doi:10.1142/S1793524509000467
[9] C.-H. Chiu and S.-B. Hsu, “Extinction of top-predator in a three-level food-chain model,” Journal of Mathematical Biology, vol. 37, no. 4, pp. 372-380, 1998. · Zbl 0908.92029 · doi:10.1007/s002850050134
[10] J.-M. Ginoux, B. Rossetto, and J.-L. Jamet, “Chaos in a three-dimensional Volterra-Gause model of predator-prey type,” International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, vol. 15, no. 5, pp. 1689-1708, 2005. · Zbl 1092.37541 · doi:10.1142/S0218127405012934
[11] M. C. Varriale and A. A. Gomes, “A study of a three species food chain,” Ecological Modelling, vol. 110, no. 2, pp. 119-133, 1998. · doi:10.1016/S0304-3800(98)00062-3
[12] S. Tang and L. Chen, “Global qualitative analysis for a ratio-dependent predator-prey model with delay,” Journal of Mathematical Analysis and Applications, vol. 266, no. 2, pp. 401-419, 2002. · Zbl 1069.34122 · doi:10.1006/jmaa.2001.7751
[13] Z. Q. Lu and G. S. K. Wolkowicz, “Global dynamics of a mathematical model of competition in the chemostat: general response functions and differential death rates,” SIAM Journal on Applied Mathematics, vol. 52, no. 1, pp. 222-233, 1992. · Zbl 0739.92025 · doi:10.1137/0152012
[14] A. Ardito and P. Ricciardi, “Lyapunov functions for a generalized Gause-type model,” Journal of Mathematical Biology, vol. 33, no. 8, pp. 816-828, 1995. · Zbl 0831.92023 · doi:10.1007/BF00187283
[15] S.-B. Hsu, “A survey of constructing Lyapunov functions for mathematical models in population biology,” Taiwanese Journal of Mathematics, vol. 9, no. 2, pp. 151-173, 2005. · Zbl 1087.34031
[16] S. B. Hsu and T. W. Huang, “Global stability for a class of predator-prey systems,” SIAM Journal on Applied Mathematics, vol. 55, no. 3, pp. 763-783, 1995. · Zbl 0832.34035 · doi:10.1137/S0036139993253201
[17] Y. Kuang, “Global stability of Gause-type predator-prey systems,” Journal of Mathematical Biology, vol. 28, no. 4, pp. 463-474, 1990. · Zbl 0742.92022 · doi:10.1007/BF00178329
[18] S.-B. Hsu, T.-W. Hwang, and Y. Kuang, “Global analysis of the Michaelis-Menten-type ratio-dependent predator-prey system,” Journal of Mathematical Biology, vol. 42, no. 6, pp. 489-506, 2001. · Zbl 0984.92035 · doi:10.1007/s002850100079
[19] L. Chen and F. Chen, “Global analysis of a harvested predator-prey model incorporating a constant prey refuge,” International Journal of Biomathematics, vol. 3, no. 2, pp. 205-223, 2010. · doi:10.1142/S1793524510000957
[20] W. Ko and K. Ryu, “A qualitative study on general Gause-type predator-prey models with non-monotonic functional response,” Nonlinear Analysis. Real World Applications, vol. 10, no. 4, pp. 2558-2573, 2009. · Zbl 1163.35339 · doi:10.1016/j.nonrwa.2008.05.012
[21] D. Xiao and S. Ruan, “Multiple bifurcations in a delayed predator-prey system with nonmonotonic functional response,” Journal of Differential Equations, vol. 176, no. 2, pp. 494-510, 2001. · Zbl 1003.34064 · doi:10.1006/jdeq.2000.3982
[22] Yu. A. Kuznetsov and S. Rinaldi, “Remarks on food chain dynamics,” Mathematical Biosciences, vol. 134, no. 1, pp. 1-33, 1996. · Zbl 0844.92025 · doi:10.1016/0025-5564(95)00104-2
[23] W. Jiang and J. Wei, “Bifurcation analysis in a limit cycle oscillator with delayed feedback,” Chaos, Solitons and Fractals, vol. 23, no. 3, pp. 817-831, 2005. · Zbl 1080.34054 · doi:10.1016/j.chaos.2004.05.028
[24] H. Wang and W. Jiang, “Hopf-pitchfork bifurcation in van der Pol’s oscillator with nonlinear delayed feedback,” Journal of Mathematical Analysis and Applications, vol. 368, no. 1, pp. 9-18, 2010. · Zbl 05710064 · doi:10.1016/j.jmaa.2010.03.012
[25] J. Wei and W. Jiang, “Bifurcation analysis in van der Pol’s oscillator with delayed feedback,” Journal of Computational and Applied Mathematics, vol. 213, no. 2, pp. 604-615, 2008. · Zbl 05254086 · doi:10.1016/j.cam.2007.01.041
[26] J. J. Wei and S. G. Ruan, “Stability and global Hopf bifurcation for neutral differential equations,” Acta Mathematica Sinica, vol. 45, no. 1, pp. 93-104, 2002. · Zbl 1018.34068
[27] S. Ruan and J. Wei, “On the zeros of transcendental functions with applications to stability of delay differential equations with two delays,” Dynamics of Continuous, Discrete & Impulsive Systems A, vol. 10, no. 6, pp. 863-874, 2003. · Zbl 1068.34072
[28] J. Hale, Theory of Functional Differential Equations, Springer, New York, NY, USA, 2nd edition, 1977. · Zbl 0352.34001
[29] B. D. Hassard, N. D. Kazarinoff, and Y. H. Wan, Theory and Applications of Hopf Bifurcation, vol. 41, Cambridge University Press, Cambridge, UK, 1981. · Zbl 0474.34002
[30] B. C. Birch, Hosea, Joel and Amos, Westminster John Knox, Kentucky, Ky, USA, 1997.